Alert archive / North Carolina / High Wind Warnings in 2008

High Wind Warning 2, NWS Raleigh, NC

October 24, 20087 counties in North Carolina

NWS Raleigh, NC issued this high wind warning at Oct 24, 2008, 6:39 PM EDT for 7 counties in North Carolina. It was in force for 93 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 24, 2008, 6:39 PM EDT (22:39 UTC)
Expired
Oct 24, 2008, 8:12 PM EDT
In force
93 min
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 6:42 PM EDTNON-TSTM WND DMGPolkton, NCREPORTS OF TREES AND POWERLINES DOWN IN VICINITY OF POLKTON IN ANSON COUNTY. REPORT RECEIVED FROM ANSON COUNTY 911.
Oct 24, 6:50 PM EDTNON-TSTM WND DMGPeachland, NCTREE DOWN BLOCKING CLINTON ROAD IN PEACHLAND. REPORT FROM ANSON COUNTY 911.
Oct 24, 6:55 PM EDTNON-TSTM WND DMG10 Nne Wadesboro, NCTREE DOWN BLOCKING HIGHWAY 109 IN NORTHWEST RICHMOND COUNTY ROUGHLY 2 MILES FROM THE ANSON AND RICHMOND COUNTY BORDER.
Oct 24, 6:55 PM EDTNON-TSTM WND DMG1 Sw Covington, NCTREE DOWN BLOCKING HIGHWAY 73 IN NORTHERN RICHMOND COUNTY. REPORT FROM RICHMOND COUNTY 911.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 242239
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM...

.DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE ACROSS PORTIONS OF
THE SOUTHWEST PIEDMONT THROUGH 10 PM THIS EVENING.

NCZ073>075-083>086-250200-
/O.NEW.KRAH.HW.W.0002.081024T2239Z-081025T0200Z/
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD
639 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

THERE HAVE BEEN NUMEROUS REPORTS OF DAMAGING WINDS UP TO 60 MPH
ACROSS SOUTH CAROLINA DURING THE PAST HOUR. THESE DAMAGING WINDS
ARE NOT ASSOCIATED WITH THUNDERSTORMS...AND ARE PRIMARILY OCCURRING
IN LIGHT TO MODERATE RAIN. THE OBSERVATION SITE IN WADESBORO IN
ANSON COUNTY RECENTLY REPORTED A WIND GUST TO 40 MPH. SUSTAINED
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH WILL
BE POSSIBLE ACROSS THE SOUTHWEST PIEDMONT THROUGH 10 PM THIS
EVENING. WINDS THIS STRONG WILL BE CAPABLE OF KNOCKING DOWN
TREES AND POWER LINES.

A HIGH WIND WARNING MEANS THAT DAMAGING WINDS ARE EXPECTED ACROSS
THE WARNING AREA.

$$

VINCENT
1 follow-up statement
000 
WWUS72 KRAH 250012
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT FRI OCT 24 2008

NCZ073>075-083>086-250115-
/O.CAN.KRAH.HW.W.0002.000000T0000Z-081025T0200Z/
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES...
WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD
812 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT FOR DAMAGING WINDS HAS ENDED ACROSS THE SOUTHWEST
PIEDMONT AND SANDHILLS...THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

VINCENT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Oct 24, 2:45 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Oct 24, 2:45 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI OCT 24 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE NORTHEAST GULF OF MEXICO WILL QUICKLY
TRACK NORTHEAST THROUGH THE SOUTHEAST STATES OVERNIGHT...MOVING
ACROSS THE EASTERN CAROLINAS ON SATURDAY. WARM AND DRIER AIR WILL
QUICKLY BUILD INTO THE AREA FROM THE SOUTHWEST SATURDAY NIGHT AND
INTO SUNDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
LATE SUNDAY NIGHT...DRIVING THROUGH THE AREA BY MONDAY MORNING.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 245 PM FRIDAY...

MOVEMENT OF THE UPPER LOW OVER THE MID-MISSISSIPPI VALLEY...WITH AN
UPPER RIDGE ALONG THE EASTERN SEABOARD...WAS RESULTING IN INCREASING
UPPER DIFFLUENCE OVER CENTRAL NORTH CAROLINA AS NOTED ON MORNING
UPPER-AIR ANALYSIS AND CURRENT WATER VAPOR IMAGERY. DEEPER MOISTURE
WAS GRADUALLY MOVING INTO CENTRAL NORTH CAROLINA...WITH ONLY GRADUAL
PROGRESS DUE TO SUBSIDENCE TO THE NORTHEAST UNDER THE RIDGE...AND
SOME MID-LEVEL DRY AIR. ALTHOUGH JET SUPPORT IS WEAK OVERNIGHT INTO
SATURDAY...ISENTROPIC LIFT ON BOTH THE 300K AND 305K SURFACES
INCREASES SUBSTANTIALLY TOWARD 00Z AND ESPECIALLY BETWEEN 00Z AND
06Z UNDER STRONG 850MB AND 700MB MOISTURE ADVECTION. 50KT 850MB
WINDS...NOTED AT 12Z OVER THE FLORIDA PANHANDLE...TRANSLATES NORTH
INTO CENTRAL NORTH CAROLINA THIS EVENING. WIDESPREAD RAIN SHOULD BE
THE RESULT OVERNIGHT...THOUGH BOTH THE GFS AND THE NAM SUGGEST A
SPLIT IN QPF OVER CENTRAL NORTH CAROLINA WITH HIGHER AMOUNTS OVER
THE NORTHWEST PIEDMONT AND TOWARD THE COASTAL PLAIN. CURRENTLY
ANTICIPATE TOTAL RAINFALL AMOUNTS FROM AN INCH TO AN INCH AND A
QUARTER OR SO NORTHWEST AND SOUTHEAST...LESS IN BETWEEN...PROBABLY
TO 0.75 INCH. TEMPERATURES MAY FALL SLIGHTLY THIS EVENING AS THE
AIR MASS SATURATES AND TEMPERATURES APPROACH THE DEW POINT...RISING
SLOWLY OVERNIGHT IN WARM AIR AND MOISTURE ADVECTION.

SATURDAY...THE NAM AND THE GFS DIFFER ON THE SPEED OF DRYING TAKING
PLACE OVER CENTRAL NORTH CAROLINA. IF THE GFS IS CORRECT...DRYING
WILL TAKE PLACE RAPIDLY IN THE MID- AND UPPER-LEVELS AROUND AND JUST
AFTER 12Z...TRANSLATING EAST WITH A SUBSIDENCE INVERSION AND
ISENTROPIC DESCENT SETTING UP BY EARLY AFTERNOON...LIMITING CHANCES
FOR DEEP CONVECTION AND THUNDER IN THE AFTERNOON. ON THE OTHER
HAND...THE NAM IS MUCH MORE UNSTABLE...WITH LIFTED INDICES TO -4C IN
THE COASTAL PLAIN SATURDAY AFTERNOON...AND MUCAPE IN THE LOWEST KM
FROM 1500-2000J/KG. CURRENTLY PREFER THE GFS MORE DUE TO THE DEGREE
OF DRY AIR NOTED ON WATER VAPOR IMAGERY MOVING INTO WESTERN GEORGIA
ALREADY...THOUGH IN DEFERENCE TO THE NAM WILL CONTINUE WITH SMALL
CHANCES FOR SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM INTO THE
AFTERNOON MAINLY ALONG AND EAST OF U.S. 1. IF THE GFS VERIFIES...
THE WINDOW FOR THUNDER WILL BE FAIRLY NARROW...LATE TONIGHT AND
EARLY SATURDAY IN AN ELEVATED SENSE BASED ON THE GFS BUFR SOUNDINGS
SHOWING CONTINUED LOW-LEVEL WARM-AIR ADVECTION LATE...AND AGAIN IN
THE COASTAL PLAIN THROUGH MID-AFTERNOON SATURDAY ALTHOUGH 0-1KM
SHEAR MOVING QUICKLY TO THE NORTHEAST AND DIMINISHING 850MB WINDS
WOULD RESULT IN VERY LITTLE POTENTIAL FOR SEVERE. ON THE NAM...SHEAR
AND HELICITY ARE STRONGER LONGER COINCIDENT WITH THE FARTHER SOUTH
SLIGHT RISK CURRENT ON THE SPC DAY TWO OUTLOOK. WILL UPDATE THE HWO
TO NOTE AN ISOLATED SEVERE STORM POSSIBLE MAINLY ALONG AND EAST OF
U.S. 1. TEMPERATURES SHOULD RECOVER...AFTER CONSIDERABLE MORNING
CLOUDS AND LESSENING COVERAGE OF RAIN AND DRIZZLE...FROM THE MID TO
UPPER 60S IN THE TRIAD TO THE MID 70S IN THE SOUTHEAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 230 PM FRIDAY...

THE UPPER LOW THAT WAS RESPONSIBLE FOR THE RAIN FRIDAY NIGHT/EARLY
SATURDAY...WILL BE A SHADOW OF ITS FORMER SELF...AN OPEN WAVE BY
SATURDAY NIGHT AS IT RACES NORTHEAST INTO SOUTHEASTERN CANADA. THIS
WILL BRING A TRAILING SHEARED VORTICITY AXIS THROUGH THE AREA
SATURDAY NIGHT. FORECAST SOUNDINGS AND MODEL TIME HEIGHT CROSS
SECTIONS DEPICT A AWFULLY DRY AIRMASS WITH PWATS DROPPING BELOW
ONE-THIRD OF AN INCH...MAKING ANY TYPE OF CLOUD COVERAGE HARD TO
COME BY. CLEAR SKIES WILL CONTINUE ON SUNDAY WITH STRONG SUBSIDENCE
IN THE WAKE OF THE SHEARED VORT AXIS PASSAGE. IN THE LOW-LEVELS...A
RIDGE OF HIGH PRESSURE WILL EXTEND INTO CENTRAL NC FROM THE
SOUTHWEST...RESULTING IN A WARM WEST-SOUTHWESTERLY LOW-LEVEL FLOW.
THIS WILL ALLOW HIGH TEMPERATURES SUNDAY TO CLIMB WELL INTO THE
UPPER 60S TO LOWER 70S.

THE UPPER FLOW PATTERN UNDERGOES MAJOR AMPLIFICATION SUNDAY NIGHT
AND INTO MONDAY...AS SHORTWAVE ENERGY OUT OF CANADA EVOLVES IN A
DEEP EASTERN CONUS TROUGH. THIS WILL BRING A DRY COLD FRONT THROUGH
THE AREA EARLY MONDAY MORNING WITH STRONG CAA THROUGHOUT THE DAY.
THE NAM IS A LITTLE MORE ROBUST WITH CLOUD/MOISTURE DEPICTION
ACCOMPANYING THE LONG WAVE TROUGH PASSAGE. OTHERWISE...EXPECT TO SEE
FALLING TEMPERATURES THROUGH THE DAY ON MONDAY. USING THE 12Z-18Z
THICKNESSES(WARMEST THICKNESS)...SUGGEST HIGHS IN THE MID TO UPPER
50S NORTH TO MID 60S SOUTHEAST...WHICH IS A FULL CATEGORY BELOW MOS
GUIDANCE. PURE CAA CONTINUES INTO MONDAY NIGHT...ALLOWING 850
TEMPERATURES TO PLUMMET AOA -4 TO -6 C BY 12Z TUESDAY.
HOWEVER...STRONG MIXING AND VERY DRY DEWPOINT DEPRESSIONS SHOULD
KEEP TEMPERATURES ABOVE FREEZING AND INHIBIT ANY FROST FORMATION.
MINS IN THE MID TO UPPER 30S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

THE DEEP EASTERN US TROUGH LIFTS EAST SLOWLY WITH TIME BY MID TO
LATE...RESULTING IN SUBSTANTIAL WARMING ALOFT BY THURSDAY AFTERNOON.
MEANWHILE THE LOW-LEVELS WILL UNDERGO MUCH MORE GRADUAL MODIFICATION
AS EXPANSIVE SURFACE HIGH BUILDS SOUTH INTO THE FROM THE NORTHWEST.
FORECAST HIGH TEMPERATURES 55 TO 60 FOR TUESDAY AND
WEDNESDAY...WARMING INTO THE 60 TO 65 BY FRIDAY.

FORECAST CONCERNS TURN TO THE FROST/FREEZE THREAT...AS THE COLDEST
AIRMASS THUS FAR THIS SEASON WILL LIKELY PRODUCE WIDESPREAD FREEZE
ACROSS MUCH OF THE FORECAST AREA. ALTHOUGH THE AIRMASS MODIFIES
SLIGHTLY TUESDAY NIGHT AND WEDNESDAY NIGHT...IT IS STRONG
RADIATIONAL CONDITIONS IN WHICH CENTRAL NC TYPICALLY EXPERIENCES ITS
COLDEST MIN TEMPERATURES. NWP GUIDANCE INDICATES THIS WILL OCCUR
EITHER TUESDAY NIGHT OR WEDNESDAY NIGHT AS THE CENTER OF SURFACE
ANTICYCLONE SHIFTS DIRECTLY OVER THE AREA.

ANYONE WITH OUTDOOR INTERESTS SHOULD CLOSELY MONITOR THE LATEST
FORECAST OVER THE NEXT SEVERAL DAYS...AND MAKE PLANS TO TAKE THE
NECESSARY MEASURES TO PROTECT OUTDOOR VEGETATION/CROPS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 150 PM FRIDAY...

SKY CONDITIONS WILL DETERIORATE FROM VFR OVER MOST LOCATIONS TO IFR
ACROSS CENTRAL NORTH CAROLINA. ANTICIPATE MOST OF THE REDUCTION TO
IFR CEILINGS TO TAKE PLACE FROM 00Z THROUGH THE NIGHT IN CONJUNCTION
WITH DEEPER MOISTURE ADVECTING INTO CENTRAL NORTH CAROLINA ON BOTH
THE GFS AND NAM BUFR SOUNDINGS. WIDESPREAD RAIN WILL BE IN
PLACE...AND LOW-LEVEL WIND SHEAR WILL ALSO BE A FACTOR FOR AVIATION
INTERESTS WITH 40-45KT WIND AT 925MB BY 06Z. WINDS JUST ABOVE THE
INVERSION WILL GRADUALLY VEER OVERNIGHT...AND LOW-LEVEL WIND SHEAR
SHOULD SLOWLY DIMINISH FROM SOUTH-TO-NORTH LATE TONIGHT AND EARLY
SATURDAY MORNING AS THE HIGH MOVES OFF TO THE EAST AND THE GRADIENT
RELAXES WITH THE SURFACE TROUGH AND FRONTAL ZONE ENTERING CENTRAL
NORTH CAROLINA.

IFR CEILINGS WILL SLOWLY IMPROVE THROUGH IFR TO MVFR MOST PLACES BY
THE END OF THE 18Z VALID TAF PERIOD...WITH KRWI EXPECTED TO BE THE
LAST TO SEE IMPROVEMENT. RAIN WILL BECOME MORE SCATTERED...AND
THOUGH NOT MENTIONED IN THE TAFS CURRENTLY...THERE IS THE THREAT OF
ISOLATED...ELEVATED THUNDER BASED ON THE CONDITIONAL INSTABILITY
ALOFT AND LOWERING LIFTED INDICES ON BOTH THE NAM AND GFS. SURFACE
WINDS WILL SHOW GOOD VEERING LATE IN THE TAF PERIOD.

BEYOND 18Z SATURDAY...THERE WILL REMAIN A CHANCE OF THUNDERSTORMS
SATURDAY AFTERNOON EAST OF THE TRIAD WITH THE APPROACH OF THE
FRONT...THOUGH IT SHOULD BE NOTED THE GFS IS MUCH LESS ROBUST WITH
INSTABILITY THAN THE NAM AND...BASED ON CURRENT CONDITIONS...THE GFS
IS PREFERRED. FROM SATURDAY NIGHT THROUGH WEDNESDAY...VFR CONDITIONS
ARE EXPECTED WITH A MAINLY DRY COLD FRONT MOVING THROUGH CENTRAL
NORTH CAROLINA LATE SUNDAY NIGHT INTO MONDAY.  HIGH PRESSURE WILL
THEN DOMINATE THE WEATHER THROUGH AND BEYOND WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...DJF
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...DJF
Hazardous weather outlook, Oct 24, 3:08 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT FRI OCT 24 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-251200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
308 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY
ALONG AND EAST OF U.S. 1. AN ISOLATED THUNDERSTORM MAY BECOME
SEVERE IN THE AFTERNOON...WITH THE PRIMARY THREAT BEING DAMAGING
WIND. THE THREAT FOR ANY THUNDERSTORMS WILL DIMINISH RAPIDLY IN
THE LATE AFTERNOON PRIOR TO SUNSET.

MUCH COLDER WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. SEVERAL
NIGHTS WITH LOWS AT OR BELOW FREEZING ARE POSSIBLE. TUESDAY AND
WEDNESDAY NIGHTS ARE EXPECTED TO BE THE COLDEST...WHEN THERE MAY BE
SOME 20S OVER THE PIEDMONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH ANY THUNDERSTORM THAT MAY DEVELOP.

DJF

In the hours before

Special weather statement, Oct 24, 6:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT FRI OCT 24 2008

NCZ073>075-083>085-242330-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES...
WADESBORO...ROCKINGHAM...LAURINBURG
618 PM EDT FRI OCT 24 2008

...STRONG WINDS POSSIBLE OVER THE SOUTHWEST PIEDMONT THROUGH 730
PM THIS EVENING...

EASTERLY WINDS MAY GUST UP TO 45 MPH AT TIMES IN THE SOUTHWEST
PIEDMONT THROUGH 730 PM THIS EVENING. THERE HAVE BEEN REPORTS OF
DAMAGING WIND GUSTS AS HIGH AS 60 MPH ACROSS PORTIONS OF SOUTH
CAROLINA DURING THE PAST HOUR. THESE STRONG WINDS HAVE NOT BEEN
ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY...AND IT IS NOT YET CLEAR
IF THEY WILL AFFECT THE SOUTHWEST PIEDMONT OR NOT. A HIGH WIND
WARNING MAY BE NEEDED IF DAMAGING WINDS APPEAR IMMINENT. RESIDENTS
OF THE SOUTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA ARE URGED TO
MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE
WITH REGARD TO THIS DEVELOPING SITUATION.

VINCENT

Nearby

High Wind Warnings in North Carolina, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.